I have just received my first Depo shot a few days ago and was not yet having my period because I knew that I would be getting it later that evening. Since I received the Depo shot, I started spotting the same day and slightly the next day but have yet to receive my period. I know I am not pregnant, but I wanted to know if this was common.
Your body will likely go through changes as it adjusts to the progestin provided by Depo Provera. Typically, it takes about 3 months for a woman's body to adjust to Depo Provera. As your body is adjusting to the Depo shot, it is considered completely normal if you experience irregular bleeding (spotting) and/or prolonged bleeding (like a continuous period). Unfortunately, there is no way of knowing how you will react to Depo Provera - whether or not you will have spotting, when it will stop, or if you end up not having period at all.
Pfizer (Depo's manufacturer) indicates that in clinical studies, 39% of women usually find that their periods completely stop by the end of month 6 of use. After nine months of using Depo Provera or Depo-subQ Provera 104, about half of women's periods have either almost stopped or have completely stopped. Finally, for the remaining women, 57% report that their periods have stopped by the end of a whole year of use.
- Depo Provera: The Birth Control Shot
- What to Expect During the First Year of Depo Provera Use
- FDA Depo Provera Black Box Warning
|| FREE Contraception Newsletter | Twitter | Facebook| Share Your Stories or Tips | Contraception Forum ||
Photo Reprinted With Permission from E. Scott